Alert archive / Indiana / Gale Warnings in 2024

Gale Warning 2, NWS Northern Indiana

January 11, 2024

NWS Northern Indiana issued this gale warning at Jan 11, 2024, 3:13 PM EST. It took effect at Jan 12, 2024, 10:00 AM EST. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 3:13 PM EST (20:13 UTC)
In effect from
Jan 12, 2024, 10:00 AM EST
Expired
Jan 14, 2024, 11:00 AM EST
In force
49 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

070 
WHUS73 KIWX 112013
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
313 PM EST Thu Jan 11 2024

LMZ043-046-120415-
/O.UPG.KIWX.SR.A.0001.240113T0600Z-240113T1800Z/
/O.NEW.KIWX.GL.W.0002.240112T1800Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
313 PM EST Thu Jan 11 2024

...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SUNDAY...

* WHAT...West winds 30 to 40 knots with gusts up to 45 knots. Waves
  9 to 14 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 1 PM Friday to 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
11 follow-up statements
782 
WHUS73 KIWX 120256
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
956 PM EST Thu Jan 11 2024

LMZ043-046-121100-
/O.CON.KIWX.GL.W.0002.240112T1800Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
956 PM EST Thu Jan 11 2024

...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SUNDAY...

* WHAT...West winds 30 to 40 knots with gusts up to 45 knots. 
  Waves 9 to 14 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 1 PM Friday to 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
800 
WHUS73 KIWX 120859
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
359 AM EST Fri Jan 12 2024

LMZ043-046-121700-
/O.EXT.KIWX.GL.W.0002.240112T1500Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
359 AM EST Fri Jan 12 2024

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST
SUNDAY...

* WHAT...East winds 15 to 25 knots with gusts to 35 knot gales
  today. West winds 25 to 35 knots with gusts up to 45 knot gales
  late tonight into Saturday. Waves build to 11 to 16 feet
  Saturday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 10 AM this morning to 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
820 
WHUS73 KIWX 121544
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1044 AM EST Fri Jan 12 2024

LMZ043-046-122345-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1044 AM EST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots with gusts to 35 knot gales
  today. West winds 25 to 35 knots with gusts up to 45 knot gales
  late tonight into Saturday. Waves build to 11 to 16 feet
  Saturday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
905 
WHUS73 KIWX 122047
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
347 PM EST Fri Jan 12 2024

LMZ043-046-130500-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...West gales to 35 knots developing overnight tonight with
  gusts up to 40 knot gales. Waves building to 7 to 10 feet
  tonight and to 10 to 15 feet Saturday.
 
* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
015 
WHUS73 KIWX 130254
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
954 PM EST Fri Jan 12 2024

LMZ043-046-131100-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
954 PM EST Fri Jan 12 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...West winds 25 to 35 knots with gusts up to 40 knots. Waves
  10 to 15 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
857 
WHUS73 KIWX 130928
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
428 AM EST Sat Jan 13 2024

LMZ043-046-131730-
/O.EXT.KIWX.GL.W.0002.000000T0000Z-240114T1200Z/
/O.NEW.KIWX.UP.W.0001.240114T0600Z-240114T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
428 AM EST Sat Jan 13 2024

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 knots with
  gusts up to 40 knots and waves 9 to 15 feet. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 7 AM EST Sunday. For the 
  Heavy Freezing Spray Warning, from 1 AM to 4 PM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
266 
WHUS73 KIWX 131543
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1043 AM EST Sat Jan 13 2024

LMZ043-046-132345-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1200Z/
/O.CON.KIWX.UP.W.0001.240114T0600Z-240114T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1043 AM EST Sat Jan 13 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO
4 PM EST SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 knots with 
  gusts up to 40 knots and waves 9 to 15 feet. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 7 AM EST Sunday. For the 
  Heavy Freezing Spray Warning, from 1 AM to 4 PM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is
  hazardous. Freezing spray may render mechanical and electronic
  components inoperative. Rapid ice accretion on decks and
  superstructures may result in a catastrophic loss of stability.
  Strong winds will cause hazardous waves which could capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
611 
WHUS73 KIWX 132030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
330 PM EST Sat Jan 13 2024

LMZ043-046-140430-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1200Z/
/O.CON.KIWX.UP.W.0001.240114T0600Z-240114T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
330 PM EST Sat Jan 13 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO
4 PM EST SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 knots with
  gusts up to 40 knot gales and waves 9 to 15 feet. For the Heavy
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected causing the potential for ice to 
  rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 7 AM EST Sunday. For the 
  Heavy Freezing Spray Warning, from 1 AM to 4 PM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
234 
WHUS73 KIWX 140339
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1039 PM EST Sat Jan 13 2024

LMZ043-046-141145-
/O.CON.KIWX.GL.W.0002.000000T0000Z-240114T1200Z/
/O.CON.KIWX.UP.W.0001.240114T0600Z-240114T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1039 PM EST Sat Jan 13 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 knots with 
  gusts up to 40 knot gales and waves 9 to 15 feet. For the 
  Heavy Freezing Spray Warning, heavy freezing spray at a rate 
  of 2 cm per hour or greater expected causing the potential for 
  ice to rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 7 AM EST Sunday. For the 
  Heavy Freezing Spray Warning, from 1 AM to 4 PM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
000 
WHUS73 KIWX 140922
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
422 AM EST Sun Jan 14 2024

LMZ043-046-141730-
/O.EXT.KIWX.GL.W.0002.000000T0000Z-240114T1600Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-240114T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
422 AM EST Sun Jan 14 2024

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...For the Gale Warning, west winds 25 to 30 knots with 
  gusts up to 35 knots and waves 7 to 11 feet. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater may rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 11 AM EST this morning. For 
  the Heavy Freezing Spray Warning, until 4 PM EST this 
  afternoon.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
122 
WHUS73 KIWX 141602
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1102 AM EST Sun Jan 14 2024

LMZ043-046-150015-
/O.EXP.KIWX.GL.W.0002.000000T0000Z-240114T1600Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-240114T2100Z/
/O.NEW.KIWX.SC.Y.0005.240114T1602Z-240115T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1102 AM EST Sun Jan 14 2024

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
...GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of 2 cm per hour or greater may rapidly
  accumulate on vessels. For the Small Craft Advisory, west winds
  15 to 25 knots. Gusts to 30 knots this afternoon. Waves 7 to 10
  feet subsiding to 4 to 7 feet this evening and to 3 to 5 feet
  tonight.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST 
  this afternoon. For the Small Craft Advisory, until 4 PM EST 
  Monday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 11, 2:31 PM EST, 42 minutes earlier.

Area forecast discussion, Jan 11, 2:31 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
231 PM EST Thu Jan 11 2024

.SYNOPSIS...
Issued at 230 PM EST Thu Jan 11 2024

A strong low pressure system will bring snow, rain and gusty winds
Friday into Saturday. Difficult travel conditions are expected
mainly late Friday afternoon into Saturday, especially over
northwest Indiana and southwest Michigan where significant snow and
blowing is expected. A colder arctic airmass will then settle in
behind this system Sunday into next week.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 230 PM EST Thu Jan 11 2024

Key Messages for Winter Storm:

* Headlines have been upgraded to a Winter Storm Warning in far sw
  MI and nw IN, a Winter Weather Advisory along and north of US 24,
  and a Wind Advisory southeast of US 24.

* The bulk of the hazardous weather and difficult travel
  (wind/snow/blowing snow) will occur late Friday afternoon into
  Saturday. Lesser impacts are expected during the day on Friday,
  though areas that get into heavier wet snow could see roads become
  slick and slushy.

* Total snow accumulations in excess of 6 inches in the Winter Storm
  Warning, 1-5" in the Winter Weather Advisory. Wind gusts up to 50
  mph Friday night into Saturday in the Wind Advisory.

A classic panhandle hook type winter storm the obvious concern for
Friday and Saturday. Latest water vapor loop shows the vigorous
shortwave now entering the Four Corners with lee side cyclogenesis
commencing near the OK/TX panhandles. This pv anomaly will
eventually eject northeast and take on a negative tilt once reaching
the Mid MS Valley and lower Great Lakes. This will take place under
a coupled jet, while in the low levels intense theta-e
convergence/advection and latent heat release favors a rapidly
deepening cyclone tracking north-northeast through central IL-
northern IN-lower MI Friday afternoon into Friday night. A model
consensus favor a sfc pressure center drop to near 975 mb by Friday
night, near January records and similar to the Tuesday system. The
difference this time around will be the incoming cold air with added
baroclinicity and CAA for winds/blowing snow.

12z guidance remained relatively stable regarding track/timing and
expected significant impacts from snow and wind. Initial warm
conveyor precip lifts in Friday morning into early Friday afternoon,
especially west of Interstate 69. Rain/snow line likely sets up near
the US 30 corridor in IN and US 24 in OH with excellent moisture
transport supporting a localized burst of snow during this time. A
marginal temp profile in the lowest 7-8 kft suggest another
wet/heavy snow with poor rations and compaction, which should limit
accums through early Friday afternoon.

Deep UVM/moisture plume and developing trowal on the northern fringe
of the deepening sfc low lifts through mid Friday afternoon into
early Friday evening with primarily rain southeast of US 24, a
mixture of rain and snow over the central CWA, and mainly moderate-
heavy snow (rates 1-2"/hr) over far nrn IN and srn MI for a time.

Wrap around, wind whipped, snow on the southern fringe of the deep
low then becomes the concern overnight Friday night into Saturday
morning within the pivoting deformation axis, mainly along and
northwest of US 24 where several inches of wind blown snow is
expected during this time. Significant blowing snow and reduced vis
with gusts well into advisory (45 mph +) expected into at least
Saturday morning area-wide as cold air wraps in behind the deep
cyclone. The greatest wind potential is still favored southeast of
US 24 later Friday night into Saturday morning where a Wind Advisory
was hoisted. Additional accums into Saturday will be light, with the
exception being in far nw/nc IN and srn MI where lake enhancement
will support several more inches of snow and difficult to nearly
impossible travel.

&&

.LONG TERM...(Sunday through Thursday)
Issued at 230 PM EST Thu Jan 11 2024

Key Message:

* An arctic airmass will settle in with times of headline worthy
  wind chills (-15F or colder) and periodic chances for lake effect
  snow showers/flurries.

The coldest air of the season will become the story Sunday into next
week as a deep longwave trough sets up under high latitude blocking.
The next shortwave and potential winter storm in this pattern change
continue to favor areas south and east of the local area early next
week, though some light snow could graze the area. Period of mainly
lake-effect snow can be expected through much of the long period
otherwise, mainly our west-northwest flow LES belts near the MI
border where impacts/accums are expected at times. Headline level
wind chills will be possible starting Sunday night otherwise.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1252 PM EST Thu Jan 11 2024

An upper level short wave continues to dampen across the eastern
Great Lakes early this afternoon. A warm-front like feature
associated with this decaying disturbance will continue to lift
northward across northern Indiana into the late afternoon. These
warmer profiles and diurnal mixing should trend cigs to above 2k
feet over next few hours, with eventual scattering of low cloud
likely this evening.

Active pattern still looks in store late tonight and especially on
Friday as axis of strong moisture transport rapidly builds
northward from the Gulf of Mexico. This will lead to another
elevated warm-frontal passage toward end of this period.
Strengthening southeast flow in this pattern will lead to
potential LLWS criteria being met in the 12z-18Z timeframe, with
the greater duration in this window expected at KSBN due to
directional shear likely being maintained into Friday. Precip
shield is expected to overspread terminals after 12Z with thermal
profiles marginal in terms of rain vs snow. Will hedge toward
mainly snow initially at KSBN where colder profiles should reside
and rain/snow mix at KFWA. Will trend to IFR vsbys with the snow
at KSBN, although cannot rule out periods of LIFR vsbys with
heavier bursts of snow in the morning. By afternoon, precip types
of rain vs snow become even more in play, with a greater
likelihood of rain/snow mix or just rain.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory from 10 AM EST /9 AM CST/ Friday to 7 PM
     EST /6 PM CST/ Saturday for INZ005>009-012>015-017-018-020-
     022>025-116-216.

     Wind Advisory from 4 PM Friday to 7 PM EST Saturday for INZ026-
     027-032>034.

     Winter Storm Warning from 10 AM EST /9 AM CST/ Friday to 7 PM
     EST /6 PM CST/ Saturday for INZ103-104-203-204.

MI...Winter Weather Advisory from 10 AM Friday to 7 PM EST Saturday
     for MIZ080-081.

     Winter Storm Warning from 10 AM Friday to 7 PM EST Saturday for
     MIZ078-079-177-277.

OH...Winter Weather Advisory from 10 AM Friday to 7 PM EST Saturday
     for OHZ001-002-004-015.

     Wind Advisory from 4 PM Friday to 7 PM EST Saturday for OHZ005-
     016-024-025.

LM...Gale Warning from 1 PM Friday to 5 AM EST Sunday for LMZ043-046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 11, 2:29 PM EST, 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
229 PM EST Thu Jan 11 2024

INZ103-104-203-204-MIZ078-079-177-277-121930-
Northern La Porte-Eastern St. Joseph IN-Southern La Porte-
Western St. Joseph IN-Cass MI-St. Joseph MI-Northern Berrien-
Southern Berrien-
229 PM EST Thu Jan 11 2024 /129 PM CST Thu Jan 11 2024/

...WINTER STORM WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ FRIDAY
TO 7 PM EST /6 PM CST/ SATURDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-012>015-017-018-020-022>025-116-216-MIZ080-081-OHZ001-002-
004-015-121930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern Kosciusko-Southern Kosciusko-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Paulding-
229 PM EST Thu Jan 11 2024 /129 PM CST Thu Jan 11 2024/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/
FRIDAY TO 7 PM EST /6 PM CST/ SATURDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ026-027-032>034-OHZ005-016-024-025-121930-
Wells-Adams-Grant-Blackford-Jay-Henry-Putnam-Van Wert-Allen OH-
229 PM EST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-121930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
229 PM EST Thu Jan 11 2024

...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SUNDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:27 PM ESTWind AdvisoryIWXAdams, Blackford, Grant, Jay, Wells53 hr
Jan 11, 2:28 PM ESTWinter Storm WarningIWXLaPorte, Saint Joseph53 hr
Jan 11, 2:28 PM ESTWinter Weather AdvisoryIWXAllen, Cass, DeKalb, Elkhart, Fulton, Huntington and 11 more53 hr

Nearby

Gale Warnings in Indiana, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.